The Myeloma Beacon

Independent, up-to-date news and information for the multiple myeloma community.
Home page Deutsche Artikel Artículos Españoles

Forums

Discussion about multiple myeloma treatments, stem cell transplants, clinical trials, alternative medicines, supplements, and their benefits and side effects.

Re: Side effects of Revlimid as Maintenance Drug

by Eric Hofacket on Mon Apr 16, 2012 4:42 pm

10mg Revlimid daily for last two months with no breaks. Only side effects so far are some itching and noticable fatigue but no nearly as severe as when I was on initial treatment following multiple myeloma diagnosis. Nothing I can not live with.

Eric Hofacket
Name: Eric H
When were you/they diagnosed?: 01 April 2011
Age at diagnosis: 44

Re: Side effects of Revlimid as Maintenance Drug

by Iliana on Fri Jul 06, 2012 2:44 pm

Hello Everyone!

My dad was diagnosed back on November 2011 and when they found his cancer it was at 7.8 and now is at 0.5 and his kidneys were saved, they asked him to start Revlimid but he is terrified of the side effects and doesn't understand that his cancer will never go away, I don't know what to do I'm sitting here reading every post and I'm crying thinking what is the point of doing this if at the end you will lose and continue to be in pain I need to convince my self that this is good for him before I can convince him.. Help!! I don't know what to do :( I'm tired of seeing him in pain and heart broken I don't want him to take this med if is gonna make him worse, does anyone knows if medical marijuana helps? any advice will help!

Iliana

Re: Side effects of Revlimid as Maintenance Drug

by Beacon Staff on Fri Jul 06, 2012 4:00 pm

Iliana, it sounds like your dad responded well to his previous therapy. We're sorry to hear that he is terrified about the side effects of further treatment with Revlimid.

Are his physicians recommending Revlimid as maintenance therapy or because he is beginning to relapse? Many people take Revlimid and experience few or even no significant side effects. However, if you or your dad are unsure whether Revlimid is best for your dad, you may want to consider getting a second opinion.

Here is a related discussion about medical marijuana:
http://www.myelomabeacon.com/forum/medical-cannabis-treatments-t171.html

Beacon Staff

Re: Side effects of Revlimid as Maintenance Drug

by Eric Hofacket on Sat Jul 07, 2012 2:39 pm

Lliana,
I have been on Revlimid for several months now and the side effects have been minimal. You father has already probably been through far worse than anything Revlimid side effects would do and you can always stop Revlimid if it becomes a problem. For me, what multiple myeloma can do is a lot more terrifying than Revlimid, Velcade, or the other treatment drug can do. Cancer treatment can be difficult, there are a lot of drugs used to treat it that have some bad side effects that would never be tolerated in medicines for simple aliments like a headache. These medicines are approved by the FDA because the alternatives without them are worse. Though with current treatments in the end those of us with multiple myeloma will succumb to this disease and it will not be pleasant, I can say from my experience that it is worth fighting and holding on to see if your father can achieve a good remission. I am fortunate to be in remission since completing my induction therapy and SCT last November. I feel nearly back to normal and my quality of life is very high. I do not know how long it will last and I know there is no assurance a cure will be found before I eventually relapse, but it has all been worth fighting for.

Eric Hofacket
Name: Eric H
When were you/they diagnosed?: 01 April 2011
Age at diagnosis: 44

Re: Side effects of Revlimid as Maintenance Drug

by Canuck Bob on Mon Jul 16, 2012 7:10 pm

I started Rev after my 100 day checkup from the ASCT in Sept, 2011.

15mg., 21 on and 7 off. I take zometa once monthly and that is it outside of aspirin.

I have experienced constipation, sleeplessness, fatigue, and mild neuropathy tingling in my fingers, occasional cramps in my calves, and some added bone pain. My chemo brain is about what it was since starting chemo.

I do experience some depression if I become too lethargic. I suspect it is the result of cancer and not chronic. It usually responds to a little self talk and a little faking until I make it self therapy.

Canuck Bob
Name: Bob
Who do you know with myeloma?: Myself
When were you/they diagnosed?: Feb. 2011
Age at diagnosis: 57

Re: Side effects of Revlimid as Maintenance Drug

by Cajungirl on Wed Jul 18, 2012 7:50 pm

Help! My muscles are so tight. I walk like a mummy. When I wake up my fingers and toes, and all over hurts so bad. Most days it gets better with movement. Is this neropathy? I am on 10 Revelimid. My stem cell transplant was last 1 year and 3 weeks ago. I contracted pnemonia and spend 3 weeks in ICU on a Supervent called a VDR. They gave me a 10% chance of survival. I rallyed with God's guidance and spent the next 2.5 months in M D Anderson regaining all of my muscle and learning to walk and eat all over again. So on that note, maybe my muscle problem is from that, but I don't think so.

Cajungirl

Re: Side effects of Revlimid as Maintenance Drug

by Cathy on Sat Sep 15, 2012 4:46 pm

Gina

I too have been treated with Revlimid & yes I had mouth sores...lots of them. For me they got better when they lowered my dosage from 25 mg to 10. I have not had any since. I stay away from soda etc & stick with water to keep flushing my system.

My ligaments/joints always hurt and I have alot of immobility probs since starting Revlimid. I am hoping soon to be off as my counts are very good at this point. I am now eligible for stem cell. What can you tell me about what to expect & your experiences.

Good luck!

Cathy

Re: Side effects of Revlimid as Maintenance Drug

by Alex on Sat Sep 15, 2012 10:32 pm

As a participant in a trial on Revlimid here in Australia, and on it now for 16 months, muscle cramps and back pain are part of every day. I have reported on going pain and now find myself receiving injections as part of a pain management plan.
My reports of pain and the possible link to Revlimid receive little attention with all other factors discussed other than the elephant in the room...Revlimid side effects.
Perhaps the trial cannot be compromised, perhaps bad news has no room in trial reports.
Whatever, the ongoing pain and daily cramps coincide with the Revlimid course.
why it is not acknowledge or even discussed here has me perplexed

Alex

Re: Side effects of Revlimid as Maintenance Drug

by Harriman on Sun Sep 16, 2012 10:46 am

To Alex and others-
I have been battling this stuff for nine years. I had a BMT in 2004. It held me in near remission for almost five years. Since then I had Velcade and Revlimid together for six months. Then I had Rev. as maintenance for a year until that stopped working. Now I was put on VCD, one of the latest 3 drug combos. My counts are still a little high and maybe slipping. So they just added Revlimid to my mix. So I am on a 4 drug combo. Doc says I need another transplant. Never wanted to do that again. If my counts don't come down I won't qualify. Nice bind huh?

I think a lot of people are confused between side effects and physical damage of the disease. The back pain, muscle aches, and back spasms, those are a result of bone weakness and collapse. I have my share of that. You need pain meds for that.

As far as drug side effects, I have been fortunate to have minimal. Some nausea, a little edema. blurry eyes. I control most with diet. Cut out sugar, carbs, gluten.

Best of luck and God's mercy to you all. Pray for speed up in advancements on new drugs.

Harriman

Re: Side effects of Revlimid as Maintenance Drug

by Jim J. on Wed Sep 19, 2012 12:41 am

Gina wrote:
> Thanks to all who have responded!
> I did discuss the mouth sores with my doctors. They do not believe that it
> is an infection of any type. Their advice was to avoid foods/drinks that
> make it worse. I started using a mouth rinse called biotene. It seems to
> be helping some.
> As far as the muscle/ligament tightness, my doctors feel that it is due to
> being deconditioned rather than the drugs.
> HannaO - I have recently had muscle spasms in my upper back. I related it
> to my recent vertebroplasty and not to the drugs. However, who knows?
> Mine have not been bad yet. It's more like I need a good massage
> therapist.
> Elle - I'm right with you regarding the cost of this drug! I'm blessed to
> have good insurance right now, but the future is a little scary as my docs
> tell me I'll be on this forever or until I relapse or side effects become
> intolerable.
My doctor got in touch with a company and I get my Revlimid free. I don't have insurance. Same with Velcade. I think the weakness, at least in my case, is due to my inability to stay active. My myeloma went to my back and I'm limited to lifting 10lbs. Been on this for 16 months. I'm curious to know if stem cells would work on healing bomes in my spine so I can ever work again or if I'm disablrf for life. Anyone know anything about this?

Jim J.

PreviousNext

Return to Treatments & Side Effects